Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 27, 2009, 3:48 PM CDT for 29 counties in Texas. It took effect at Mar 28, 2009, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 3:48 PM CDT (20:48 UTC)
- In effect from
- Mar 28, 2009, 9:00 AM CDT
- Expired
- Mar 28, 2009, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 29 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 272048 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 PM CDT FRI MAR 27 2009 ...A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH 11 PM THIS EVENING... ...A RED FLAG WARNING IS IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY... .A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND GUSTY NORTHWEST WINDS...VERY DRY AIR...AND A POTENT COLD FRONT TO MUCH OF SOUTH CENTRAL TEXAS TODAY. GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES IN THE LOWER 20S AND TEENS HAVE SETTLED INTO THE REGION. THIS DRY AIR WILL CONTINUE TO SPREAD EASTWARD ACROSS SOUTH CENTRAL TEXAS THROUGH THE REST OF THE AFTERNOON AND EVENING. STRONG WINDS HAVE ACCOMPANIED THE DRY AIR WITH 20 FOOT WINDS REACHING 25 MPH IN SOME PLACES WITH GUSTS UP TO 30 MPH. RELATIVE HUMIDITIES WILL INCREASE BACK ABOVE 20 PERCENT AS THE TEMPERATURE DROPS BY LATE THIS EVENING. HOWEVER...WINDS WILL REMAIN STRONG THROUGH SATURDAY...AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BACK INTO THE TEENS OVER WESTERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS SATURDAY AFTERNOON. THUS...A SECOND RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM SATURDAY. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS SATURDAY EVENING. TXZ183>190-202-217-218-228-280500- /O.NEW.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/ /O.CON.KEWX.FW.W.0009.000000T0000Z-090328T0400Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- KINNEY-MAVERICK-ZAVALA-DIMMIT- 348 PM CDT FRI MAR 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. RELATIVE HUMIDITIES SHOULD CLIMB ABOVE 20 PERCENT LATE THIS EVENING...AND OVERNIGHT WIND SPEEDS SHOULD DROP BY AROUND 10 MPH. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE DAY SATURDAY...AND RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER 20S AND UPPER TEENS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171-172-203>207-219>222-280500- /O.NEW.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/ LLANO-BURNET-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO-ATASCOSA- WILSON-KARNES- 348 PM CDT FRI MAR 27 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. A STRONG UPPER LEVEL STORM SYSTEM HAS BROUGHT STRONG WINDS AND VERY DRY AIR TO SOUTH CENTRAL TEXAS. RELATIVE HUMIDITIES WILL FALL INTO THE LOWER 20S BY THE EARLY AFTERNOON...AND CONTINUE TO DROP INTO THE UPPER TEENS. 20-FT WINDS ARE EXPECTED TO REACH 15 TO 20 MPH WITH HIGHER GUSTS BY LATE MORNING...AND WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING DURING THE EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
4 follow-up statements
000 WWUS84 KEWX 280312 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 PM CDT FRI MAR 27 2009 ...A RED FLAG WARNING IS STILL IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY... .A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND GUSTY NORTHWEST WINDS...VERY DRY AIR...AND A POTENT COLD FRONT TO MUCH OF SOUTH CENTRAL TEXAS. WINDS WILL REMAIN STRONG THROUGH SATURDAY...AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BACK INTO THE TEENS OVER WESTERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS SATURDAY AFTERNOON. THUS A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM SATURDAY. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS SATURDAY EVENING. TXZ183>190-202-217-218-228-281115- /O.CAN.KEWX.FW.W.0009.000000T0000Z-090328T0400Z/ /O.CON.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- KINNEY-MAVERICK-ZAVALA-DIMMIT- 1012 PM CDT FRI MAR 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT LATE THIS EVENING AND WIND SPEEDS HAVE FALLEN TO 10 TO 15 MPH. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE DAY SATURDAY...AND RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER 20S AND UPPER TEENS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171-172-203>207-219>222-281115- /O.CON.KEWX.FW.W.0010.090328T1700Z-090329T0100Z/ LLANO-BURNET-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-FRIO-ATASCOSA- WILSON-KARNES- 1012 PM CDT FRI MAR 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT LATE THIS EVENING AND WIND SPEEDS HAVE FALLEN TO 10 TO 15 MPH. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 20 MPH DURING THE DAY SATURDAY...AND RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE LOWER 20S AND UPPER TEENS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 281045 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT SAT MAR 28 2009 ...A RED FLAG WARNING IS STILL IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 8 PM SATURDAY... .A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT STRONG AND GUSTY NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS SOUTH CENTRAL TEXAS LATE THIS MORNING THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BACK INTO THE TEENS ACROSS MUCH OF SOUTH CENTRAL TEXAS BY LATE THIS MORNING...WITH A FEW AREAS ALONG THE RIO GRANDE BOTTOMING OUT AT 8 TO 10 PERCENT THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. SOUTH WINDS WILL RETURN SUNDAY...AND COULD BECOME BREEZY OVER THE EDWARDS PLATEAU IN THE AFTERNOON. TXZ191-192-208-223>225-290100- /O.EXB.KEWX.FW.W.0010.090328T1400Z-090329T0100Z/ HAYS-TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA- 545 AM CDT SAT MAR 28 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. EXPECT STRONG 20-FOOT LEVEL WINDS OF 20 TO 25 MPH TODAY...WITH RELATIVE HUMIDITIES FALLING INTO THE UPPER TEENS BY LATE THIS AFTERNOON. THE WINDS WILL DIMINISH TO BELOW 15 MPH BY EARLY THIS EVENING...BUT A DRY AIR MASS WILL REMAIN IN PLACE THROUGH SUNDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ171-172-183>190-202>207-217>222-228-290100- /O.EXT.KEWX.FW.W.0010.090328T1400Z-090329T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 545 AM CDT SAT MAR 28 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A RED FLAG WARNING...NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. EXPECT STRONG 20-FOOT LEVEL WINDS OF 15 TO 25 MPH TODAY...WITH RELATIVE HUMIDITIES FALLING INTO THE 8 TO 18 PERCENT RANGE LATE THIS AFTERNOON. WINDS WILL DECREASE TO BELOW 15 MPH BY EARLY THIS EVENING...BUT A DRY AIR MASS WILL REMAIN IN PLACE THROUGH SUNDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE SOUTHERN EDWARDS PLATEAU AS SOUTH WINDS INCREASE LATE SUNDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 282041 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT SAT MAR 28 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 8 PM THIS EVENING... ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT MODERATE GUSTY NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. TXZ171-172-183>191-202>207-217>222-228-290445- /O.NEW.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/ /O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 341 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ192-208-223>225-290100- /O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA- 341 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 290117 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT SAT MAR 28 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN BY SUNDAY AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. MONDAY AND TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. TXZ171-172-183>191-202>207-217>222-228-291100- /O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ /O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 817 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN BY SUNDAY AFTERNOON...AND THEREFORE RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS THE AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ192-208-223>225-290230- /O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA- 817 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING HAS EXPIRED... NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON SUNDAY AFTERNOON AS HUMIDITIES FALL INTO THE TEENS AND SOUTHERLY WINDS OF 10 TO 20 MPH RETURN TO THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:39 PM CDT, 9 minutes earlier.
Area forecast discussion, Mar 27, 3:39 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT FRI MAR 27 2009 .DISCUSSION... WEATHER ACROSS THE STATE OF TEXAS HAS BEEN A VARIETY PLATTER TODAY. WITH SNOW AND SUB-FREEZING HIGH TEMPERATURES...IT WAS STILL WINTER IN THE PANHANDLE...BREEZY AND SPRING-LIKE ACROSS CENTRAL TEXAS...AND SUMMERTIME TRIPLE-DIGIT TEMPERATURES WERE RECORDED IN THE DEEP SOUTH. THE UPPER LEVEL LOW TO THE NORTH WILL KEEP TIGHT PRESSURE GRADIENTS ACROSS SOUTH CENTRAL TEXAS...RESULTING IN BREEZY SURFACE WINDS THROUGH THIS EVENING. A WIND ADVISORY IS STILL IN EFFECT FOR MOST OF SOUTH CENTRAL TEXAS UNTIL MIDNIGHT. WINDS WILL DECREASE SLIGHTLY OVERNIGHT...BUT BREEZY CONDITIONS ARE ONCE AGAIN IN STORE FOR SATURDAY. STRONG WINDS THIS EVENING AND WET GROUND FROM RAINFALL OVER THE LAST FEW DAYS WILL HELP KEEP OVERNIGHT TEMPERATURES ABOVE FREEZING. THE REGION WILL WAKE UP TO CHILLY TEMPERATURES IN THE UPPER 30S TO LOWER 40S TOMORROW MORNING. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH THE AFTERNOON WITH MAX TEMPS REACHING THE LOWER 60S ACROSS THE NORTHEAST TO MID-70S ACROSS THE SOUTHWEST. THE BREEZY NORTH WINDS WILL TAPER OFF SATURDAY EVENING. LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL SET UP AN IDEAL RADIATIONAL COOLING SCENARIO. TEMPERATURES SUNDAY MORNING ARE EXPECTED TO FALL TO AT OR JUST BELOW FREEZING ACROSS THE HILL COUNTRY. COULD POSSIBLY SEE A NEW RECORD FOR KAUS (SEE BELOW FOR CLIMO RECORDS). TEMPERATURES WILL UNDERGO A WARMING TREND ON SUNDAY AS SOUTHERLY SFC FLOW RETURNS. ANOTHER COLD FRONT WILL ARRIVE TUESDAY MORNING. THE CORE OF THE UPPER LOW WILL TREK ACROSS THE GREAT PLAINS. THUS...TEMPERATURES ON TUESDAY WILL BE MODERATED...BUT NOT LOOKING FOR A STRONG PUNCH OF COLD AIR AS WITH THE CURRENT SYSTEM. THE GFS IS STILL INDICATING A CHANCE FOR RAIN MID-WEEK...BUT FEEL THAT IT IS OVERPLAYING THE RETURN OF MOISTURE. HAVE CONTINUED THE TREND OF AGREEING WITH THE DRIER ECMWF SOLUTION FOR THE MID-RANGE. THE FIRST FEW DAYS OF APRIL APPEAR TO BE DRY WITH TEMPERATURES WITHIN THE BALL PARK OF NORMAL FOR EARLY SPRING. RECORD LOWS FOR MARCH 29TH... AUSTIN BERGSTROM.........33 IN 2003 AUSTIN CAMP MABRY........34 IN 1987 SAN ANTONIO..............35 IN 1987 DEL RIO..................35 IN 1944 && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT THROUGH 11 PM TONIGHT FOR PORTIONS OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 41 64 40 74 54 / 0 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 35 65 32 74 48 / 0 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 37 69 34 77 49 / 0 0 0 0 - BURNET MUNI AIRPORT 37 61 34 72 51 / 0 0 0 0 - DEL RIO INTL AIRPORT 43 73 43 79 56 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 38 62 34 72 52 / 0 0 0 0 - HONDO MUNI AIRPORT 35 72 33 76 51 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 38 67 36 76 50 / 0 0 0 0 - LA GRANGE - FAYETTE REGIONAL 37 65 34 73 52 / 0 0 0 0 - SAN ANTONIO INTL AIRPORT 42 71 38 76 53 / 0 0 0 0 - STINSON MUNI AIRPORT 39 71 36 78 54 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. RED FLAG WARNING UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...DIMMIT...EDWARDS...GILLESPIE... KENDALL...KERR...KINNEY...MAVERICK...REAL...VAL VERDE...ZAVALA. RED FLAG WARNING FROM NOON UNTIL 8 PM SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL... DIMMIT...EDWARDS...FRIO...GILLESPIE...GUADALUPE...KARNES...KENDALL... KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...WILSON...ZAVALA. && 25/04
Hazardous weather outlook, Mar 27, 6:15 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 615 AM CDT FRI MAR 27 2009 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 615 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A DRY LINE AND PACIFIC COLD FRONT WILL BRING STRONG WINDS AND VERY DRY CONDITIONS TO MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. WINDS ARE FORECAST TO PICKUP TO 20 TO 30 MPH WITH GUSTS TO NEAR 35 TO 40 MPH IN WAKE OF THE COLD FRONT. A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND NORTHWEST OF A GIDDINGS TO GONZALES TO CUERO LINE FROM NOON TO MIDNIGHT TODAY. A RED FLAG WARNING IS IN EFFECT FROM NOON TO 11 PM TODAY FOR THE HILL COUNTRY FROM JOHNSON CITY...FREDERICKSBURG...AND BOERNE...WEST TO ROCKSPRINGS...AND DEL RIO...THEN SOUTH TO BRACKETTVILLE... EAGLE PASS...CRYSTAL CITY...AND CARRIZO SPRINGS. .DAY TWO...SATURDAY... THE COMBINATION OF BREEZY NORTH WINDS AND LOW HUMIDITY SATURDAY WILL BE NEAR CRITICAL LEVELS FOR FIRE WEATHER CONDITIONS. .DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 27, 9:51 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 951 AM CDT FRI MAR 27 2009 TXZ173-192>194-208-209-271545- BASTROP-CALDWELL-FAYETTE-LEE-TRAVIS-WILLIAMSON- 951 AM CDT FRI MAR 27 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...CALDWELL... FAYETTE...LEE...TRAVIS AND WILLIAMSON COUNTIES... AT 950 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANDERSON MILL TO LOCKHART...MOVING EAST AT 40 MPH. PEOPLE IN BASTROP...CENTRAL FAYETTE...EASTERN TRAVIS...NORTHERN CALDWELL...SOUTHERN WILLIAMSON AND WESTERN LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LOCKHART...AUSTIN...ANDERSON MILL... ROLLINGWOOD...MUSTANG RIDGE...BERGSTROM...ROUND ROCK...WINDEMERE... PFLUGERVILLE AND MANOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS.
Local storm report, Mar 27, 9:54 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 AM CDT FRI MAR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0952 AM HAIL 5 SW AUSTIN 30.22N 97.80W
03/27/2009 E0.25 INCH TRAVIS TX TRAINED SPOTTER
BARTON HILL SUBDIVISION
&&
EVENT NUMBER 00417
JPBSpecial weather statement, Mar 27, 10:40 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1040 AM CDT FRI MAR 27 2009 TXZ173-192>194-271630- BASTROP-LEE-TRAVIS-WILLIAMSON- 1040 AM CDT FRI MAR 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES... AT 1039 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR ELGIN...MOVING NORTHEAST AT 45 MPH. PEOPLE IN EASTERN TRAVIS...EASTERN WILLIAMSON...NORTHERN BASTROP AND NORTHERN LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ELGIN AND COUPLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
Local storm report, Mar 27, 11:26 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT FRI MAR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL LEXINGTON 30.41N 97.01W
03/27/2009 E0.25 INCH LEE TX CO-OP OBSERVER
&&
EVENT NUMBER 00418
JPBLocal storm report, Mar 27, 11:31 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT FRI MAR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL 3 S LEXINGTON 30.37N 97.01W
03/27/2009 M0.75 INCH LEE TX PUBLIC
&&
EVENT NUMBER 00419
JPBLocal storm report, Mar 27, 11:54 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT FRI MAR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 4 SSW AUSTIN 30.22N 97.77W
03/27/2009 E0.25 INCH TRAVIS TX NEWSPAPER
REPORT FROM AUSTIN AMERICAN STATESMAN
0952 AM HAIL 5 SW AUSTIN 30.22N 97.80W
03/27/2009 E0.25 INCH TRAVIS TX TRAINED SPOTTER
BARTON HILL SUBDIVISION
1122 AM HAIL 3 S LEXINGTON 30.37N 97.01W
03/27/2009 M0.75 INCH LEE TX PUBLIC
1125 AM HAIL LEXINGTON 30.41N 97.01W
03/27/2009 E0.25 INCH LEE TX CO-OP OBSERVER
&&
EVENT NUMBER 00415 00417 00419 00418
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:08 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 37 min |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.